MAUDE Adverse Event Report: COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3 - occupation: lead tech h3 - device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an angiogram, the coating flaked off a roadrunner uniglide hydrophilic wire guide.Access was obtained in the right groin to target the left superficial femoral artery.The anatomy was not tortuous, scarred, or calcified.The wire was not altered prior to use.The coating was activated by wiping the device down once with normal saline and 2x2 gauze.Although the wire was reportedly kept hydrated while not in use, the wire was only used one time.The physician removed the complaint device to exchange it with a stiffer wire.Upon placement of the complaint wire on the back table, the user noted that the hydrophilic coating was flaking off the wire.It is unknown if any of the coating had come off inside the patient.Another device of the same type was used to complete the procedure.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Summary of event: as reported, during an angiogram, the coating flaked off a roadrunner uniglide hydrophilic wire guide.Access was obtained in the right groin to target the left superficial femoral artery.The anatomy was not tortuous, scarred, or calcified.The wire was not altered prior to use.The coating was activated by wiping the device down once with normal saline and 2x2 gauze.Although the wire was reportedly kept hydrated while not in use, the wire was only used one time.The physician removed the complaint device to exchange it with a stiffer wire.Upon placement of the complaint wire on the back table, the user noted that the hydrophilic coating was flaking off the wire.It is unknown if any of the coating had come off inside the patient.Another device of the same type was used to complete the procedure.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control (qc) procedures were conducted during the investigation.A visual inspection along and a functional test of the returned device were conducted as well.The complaint device was returned to cook for investigation.Portions of the wire guide did not feel smooth and felt bumpy prior to reactivating the hydrophilic coating; however, the bumps/ridges were difficult to see with the naked eye.The wire guide was placed in a sink filled with tap water, had the hydrophilic coating activated, and the wire was bumpy and not smooth/lubricious.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu states, "upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the complaint device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that this event can be attributed to a component failure without a design or manufacturing issue.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18551951
Report Number1820334-2024-00096
Device Sequence Number6412262
Product Code DQX
UDI-Device Identifier00827002304925
UDI-Public(01)00827002304925(17)260822(10)15621351
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130766
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2026
Device Model NumberN/A
Device Catalogue NumberHPWA-35-260
Device Lot Number15621351
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/26/2023
Supplement Date Received by Manufacturer03/19/2024
Initial Report FDA Received Date01/22/2024
Supplement Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown